Missouri, 2015

Flood in Missouri, July 9, 2015

July 9, 2015 · NWS LSX · 1 event in 1 county or zone

A man drowned while attempting to walk through flood water from the Cuivre River.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LSX wrote it up.

A man drowned while attempting to walk through flood water from the Cuivre River.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 9, 5:01 AM CST, 3 hours 49 minutes earlier.

Area forecast discussion, Jul 9, 5:01 AM CST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
601 AM CDT THU JUL 9 2015

.SHORT TERM: (THROUGH TONIGHT)
ISSUED AT 344 AM CDT THU JUL 9 2015

FOCUS CONTINUES TO BE PRECIP CHANCES THRU TONIGHT.

CDFNT CURRENTLY STRETCHES ACROSS SRN AND SERN PORTIONS OF THE CWA.
ROUGHLY BETWEEN KUUV AND KFAM TO N OF KSLO.  AREA OF SHRA ACROSS
SWRN MO WILL CONTINUE ALONG THE FNT THIS MORNING. AFTER A BRIEF LULL
THIS AFTERNOON, MDLS PROG MCV TO REACH WRN MO. THIS MCV IS CURRENTLY
OVER NRN TX/WRN OK. EXACTLY WHERE THIS MCV WILL TRACK IS A LITTLE
UNCERTAIN. HOWEVER, GUIDANCE IS IN FAIRLY GOOD AGREEMENT WITH THE
SRN TWO-THIRDS OF THE CWA TO RECEIVE ANOTHER ROUND OF HEAVY PRECIP.
MDLS ALSO SHOW PW VALUES AOA 2.0 INCHES TONIGHT. THE FNT WILL LIFT
NWD SLIGHTLY TONIGHT AS THE MCV APPROACHES, WITH AT LEAST SOME
PRECIP N OF THE FNT, BUT AS ALREADY MENTIONED, HOW FAR N REMAINS A
QUESTION. WITH THE LOCAL WRF, RAP, ECMWF AND TO SOME DEGREE THE GFS
IN GOOD AGREEMENT, HAVE TRENDED TWD THESE MDL SOLNS.

GIVEN THE RAINFALL YESTERDAY ACROSS MUCH OF THE AREA, WILL GO AHEAD
WITH ANOTHER FFA ACROSS MOST OF THE REGION. THIS WATCH MAY NEED TO
BE EXPANDED IN EITHER AREA, TIME OR BOTH.

AS FOR TEMPS, CONTINUED COOL TEMPS THRU TONIGHT, THO HIGH TEMPS MAY
NEED TO BE ADJUSTED TONIGHT DEPENDING ON HOW FAR N THE FNT TRAVELS.

TILLY

.LONG TERM: (FRIDAY THROUGH WEDNESDAY)
ISSUED AT 420 AM CDT THU JUL 9 2015

MCV MENTIONED ABOVE IS EXPECTED TO BE PULLING OUT OF THE REGION
FRI MORNING. THE FNT SHUD CONTINUE TO LIFT NWD AS RIDGING BUILDS
OVERHEAD. HOWEVER, MDLS CONTINUE TO SUGGEST PRECIP THREAT WILL
LINGER INTO THE AFTERNOON.

UPPER RIDGE STILL PROGD TO BUILD INTO THE REGION THIS WEEKEND WITH
SW FLOW PUSHING THERMAL RIDGE INTO THE AREA. HAVE CONTINUED WARM
TREND THIS WEEKEND AND INTO NEXT WEEK. IT REMAINS POSSIBLE THAT
GOING FORECAST IS TOO COOL, HOWEVER, WITH QUESTIONS OF TSRA
DEVELOPEMENT TIMING AND PLACEMENT, WILL KEEP FORECAST AT WARMER
GUIDANCE FOR NOW.

MDLS CONTINUE TO SUGGEST THE UPPER RIDGE WILL BREAK DOWN TUES OR
WED. THIS WILL ALLOW A GREATER THREAT FOR PRECIP AND COOLER TEMPS
ACROSS THE REGION.

TILLY

&&

.AVIATION:  (FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING)
ISSUED AT 555 AM CDT THU JUL 9 2015

THE COLD FRONT MADE IT AS FAR SOUTH AS SPRINGFIELD TO CAPE
GIRARDEAU MISSOURI LINE. SHOWERS AND THUNDERSTORMS CONTINUE TO
DEVELOP AND MOVE NORTHEAST ALONG THE BOUNDARY. THIS BOUNDARY IS
EXPECTED TO LIFT BACK NORTH AS A WARM FRONT THIS EVENING AND
OVERNIGHT AS AN UPPER LEVEL DISTURBANCE CURRENTLY IN
TEXAS/OKLAHOMA MOVES TOWARD MISSOURI. BOTTOM LINE IS MORE RAIN IS
EXPECTED TONIGHT AND FRIDAY MORNING ESPECIALLY FOR LOCATIONS ALONG
AND SOUTH OF INTERSTATE 70. BELIEVE ALL TERMINALS WILL BE DRY
UNTIL LATER THIS EVENING WITH CIELINGS GRADUALLY LIFTING AS THE
JULY SUN WORKS TO LIFT AND SCATTER THEM OUT. NORTHWEST WIND WILL
BECOME LIGHT AND THEN BECOME EASTERLY THROUGH THE PERIOD.

SPECIFICS FOR KSTL:

IFR CEILING WILL GRADUALLY LIFT TODAY AND THE NORTHWEST WIND WILL
BECOME LIGHT. RAIN WITH THUNDERSTORMS WILL BUILD BACK ACROSS THE
TERMINAL EARLY FRIDAY MORNING AND CONTINUE THROUGH THE VALID
FORECAST PERIOD. CEILING AND VISIBILITY WILL LIKELY LOWER BACK
INTO MVFR IF NOT IFR CATEGORY FRIDAY MORNING.

CVKING

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR CRAWFORD MO-IRON MO-
     MADISON MO-REYNOLDS MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-
     WASHINGTON MO.

     FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR
     AUDRAIN MO-BOONE MO-CALLAWAY MO-COLE MO-FRANKLIN MO-
     GASCONADE MO-JEFFERSON MO-LINCOLN MO-MONITEAU MO-MONTGOMERY
     MO-OSAGE MO-PIKE MO-RALLS MO-ST. CHARLES MO-ST. LOUIS CITY
     MO-ST. LOUIS MO-WARREN MO.

IL...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR RANDOLPH IL.

     FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR
     BOND IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY
     IL-MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-
     PIKE IL-ST. CLAIR IL-WASHINGTON IL.

&&

WFO LSX
Hazardous weather outlook, Jul 9, 3:16 AM CST, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
416 AM CDT THU JUL 9 2015

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-100930-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
416 AM CDT THU JUL 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY THIS MORNING ACROSS PORTIONS OF SOUTHEAST
MISSOURI AND SOUTHERN ILLINOIS. THUNDERSTORMS WILL SPREAD ACROSS
THE REGION TONIGHT. SOME OF THESE THUNDERSTORMS MAY PRODUCE HEAVY
RAINFALL. THERE IS A FLASH FLOOD WATCH IN EFFECT FOR MUCH OF THE
REGION THROUGH TONIGHT.

MAJOR FLOODING CONTINUES ON ALL POINTS OF THE ILLINOIS RIVER FROM
LA GRANGE TO THE CONFLUENCE OF THE MISSISSIPPI RIVER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS...WITH HEAVY RAIN POSSIBLE...ARE LIKELY FRIDAY
MORNING.

A CHANCE FOR THUNDERSTORMS CONTINUES SATURDAY THROUGH WEDNESDAY
ACROSS PORTIONS OF THE AREA.

MAJOR FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER INTO EARLY
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS IN EXCESS OF
ONE INCH OR ANY OBSERVED FLOODING TO THE NATIONAL WEATHER SERVICE.

TILLY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Lincoln

When
July 9, 8:50 AM CST to 2:50 PM CST
Where
Lincoln County, 2.14 mi NNW of Moscow Mills to 2.06 mi NNW of Moscow Mills
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.978, -90.937

The Missouri Highway Patrol reported an operator of a Utility Task Vehicle (UTV) left his residence to make a visual observation of nearby flood waters. The UTV became stuck and the victim started walking in the flood water, and drowned.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2015Every state in 2015This day in weather historyWarnings in Missouri, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 669408.